Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 68, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 17, 2014, 9:07 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2014, 9:07 PM PDT (04:07 UTC)
- Expired
- Sep 18, 2014, 9:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
414 WHUS76 KEKA 180407 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 907 PM PDT WED SEP 17 2014 PZZ475-181000- /O.NEW.KEKA.SC.Y.0068.140918T0407Z-140918T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 907 PM PDT WED SEP 17 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. * WINDS...SOUTHERLY 15 TO 25 KT THROUGH THE NIGHT THEN EASING ON THU AS LOW PRESSURE PASSES THE AREA. * WAVES/SEAS...WAVES WILL INCLUDE SHORT PERIOD CHOP OUT OF THE S DUE TO THE WINDS ALONG WITH LONGER PERIOD WAVES FROM THE SSW AND WNW WHICH WILL REMAIN THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
854 WHUS76 KEKA 180951 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 251 AM PDT THU SEP 18 2014 PZZ470-181600- /O.EXB.KEKA.SC.Y.0068.000000T0000Z-140918T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 251 AM PDT THU SEP 18 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS...SOUTHERLY 5 TO 15 KT DIMINISHING THROUGH THE DAY. * WAVES/SEAS...WAVES WILL INCLUDE SHORT PERIOD CHOP OUT OF THE S DUE TO THE WINDS ALONG WITH LONGER PERIOD WAVES FROM THE SSW AND WNW WHICH WILL REMAIN THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-181600- /O.EXT.KEKA.SC.Y.0068.000000T0000Z-140918T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 251 AM PDT THU SEP 18 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...SOUTHERLY 15 TO 20 KT THIS MORNING EASING THROUGH THE DAY AS LOW PRESSURE PASSES THE AREA. * WAVES/SEAS...WAVES WILL INCLUDE SHORT PERIOD CHOP OUT OF THE S DUE TO THE WINDS ALONG WITH LONGER PERIOD WAVES FROM THE SSW AND WNW WHICH WILL REMAIN THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
885 WHUS76 KEKA 181601 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 901 AM PDT THU SEP 18 2014 PZZ470-475-181715- /O.EXP.KEKA.SC.Y.0068.000000T0000Z-140918T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 901 AM PDT THU SEP 18 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 4:10 PM PDT, 4 hours 57 minutes earlier.
Area forecast discussion, Sep 17, 4:10 PM PDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 410 PM PDT WED SEP 17 2014 .SYNOPSIS...ISOLATED THUNDERSTORMS ALONG THE HUMBOLDT AND DEL NORTE COAST WILL CONTINUE THROUGH THIS EVENING THEN TAPER TO SHOWERS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT INTO THURSDAY MORNING ACROSS THE MENDOCINO COAST AS A VIGOROUS SYSTEM MOVES ASHORE. THIS SAME SYSTEM WILL BRING SHOWERS AND THUNDERSTORM TO INTERIOR REGIONS OF MENDOCINO AND SOUTHERN TRINITY COUNTIES THURSDAY AFTERNOON. && .SHORT TERM (TONIGHT THROUGH THU)...LOW PRESSURE OFF THE COAST OF NW CAL WILL SLOWLY PUSH THROUGH THE REGION THROUGH THURSDAY. THIS LOW IS BRINGING PERIODS OF HEAVY RAIN SHOWERS ALONG WITH ISOLATED THUNDERSTORMS. THE MAJORITY OF THE THUNDERSTORMS THIS EVENING WILL BE OFFSHORE WITH A FEW LIMPING ACROSS COASTAL REGIONS. MODELS ARE IN GOOD AGREEMENT AS THE LOW TRANSITS THE AREA WITH A VORT MAX SWEEPING AROUND ITS SOUTH SIDE BRINGING A BULLS EYE OF PRECIP TO COASTAL MENDOCINO THU MORNING. THIS VORT MAX MAY PROVE TO BE VIGOROUS ENOUGH TO PRODUCE ISOLATED THUNDERSTORMS IN THE EARLY MORNING HOURS. AS THE LOW MOVES INLAND IT WILL TAKE ITS INSTABILITY TO THE EAST AND POTENTIALLY TRIGGER OFF THE MOUNTAINS OF MENDOCINO NATIONAL FOREST. MODELS HAVE ONLY BEGUN TO PICK UP ON THIS SOLUTION AND WILL NEED TO BE WATCHED CLOSELY OVERNIGHT FOR DEVELOPMENT. TO THE NORTH...DEL NORTE AND HUMBOLDT WILL SEE THE VAST MAJORITY OF THE CONVECTION THIS EVENING THEN SHOULD TAPER TO SHOWERS OVERNIGHT WITH LIMITED CONVECTION. FIRE WEATHER CONCERNS REMAIN WITH THIS PATTERN, ESPECIALLY ACROSS THE INTERIOR, DUE TO LIGHTNING, DRY FUELS, AND FORECASTED LIMITED AMOUNTS OF RAIN FOR THE INTERIOR. .LONG TERM (FRI THRU WED)...HIGH PRESSURE WILL BUILD IN OVER NORTHWEST CALIFORNIA ON FRIDAY AS THE UPPER TROUGH SLIDES OFF TO THE SOUTH AND EAST...TRANSITIONING INTO A CUT OFF LOW THAT THEN DIVES SOUTH...SETTLING OVER SOUTHERN CALIFORNIA...AND MOVING OFF TO THE EAST BY MONDAY. MODELS ARE IN GOOD AGREEMENT WITH THIS SOLUTION. DRY CONDITIONS ALONG WITH LIGHT OFFSHORE FLOW AND ABOVE NORMAL TEMPERATURES WILL RETURN TO NORTHWEST CALIFORNIA AND DOMINATE THE WEATHER PATTERN INTO EARLY NEXT WEEK AS HEIGHTS BUILD. A SOUTHERLY COASTAL STRATUS SURGE LOOKS POSSIBLE SATURDAY NIGHT INTO SUNDAY WITH A FLOW REVERSAL OVER THE WATERS. THE LIGHT OFFSHORE FLOW WILL LIKELY GIVE COASTAL LOCATIONS ABOVE NORMAL TEMPERATURES WITH THE WARMEST DAY LOOKING LIKE SATURDAY. BY LATE TUESDAY INTO WEDNESDAY MODELS PROG ANOTHER UPPER LEVEL TROUGH TO APPROACH NORTHWEST CALIFORNIA. HAVE INCREASED POPS TO SLIGHT CHANCE/CHANCE ACROSS THE NORTHERN HALF OF THE CWA AND THIS MATCHES UP WELL WITH THE NEIGHBORS. RMOP TOOL SHOWS LOW PREDICTABILITY IN THE PATTERN FOR THIS TIME PERIOD. THIS IS STILL AWAYS OUT AND THERE REMAINS QUITE A BIT OF UNCERTAINTY. WILL MONITOR THE SITUATION. STP && .AVIATION...MVFR TO LIFR CONDITIONS AND LIGHT WINDS WILL CONTINUE AT KCEC AND KACV THROUGH THURSDAY MORNING AS SHOWERS MOVE ACROSS THE AREA REDUCING CEILINGS AND VISIBILITIES AT TIMES. TEMPORARY LIFR CONDITIONS WILL OCCUR AT TIMES AT KCEC AND KACV OVERNIGHT AND EARLY THURSDAY MORNING DUE TO REDUCEC VISIBILITIES AND CEILINGS. VFR CONDITIONS AND LIGHT WINDS WILL PREVAIL AT KUKI THIS AFTERNOON. HOWEVER MVFR TO IFR CONDITIONS WILL OCCUR OVERNIGHT AND EARLY THURSDAY MORNING DUE TO REDUCED CEILINGS AND/OR VISIBILITIES. && .MARINE...A LOW PRESSURE SYSTEM MOVING ACROSS THE REGION HAS INCREASED THE SEAS ACROSS THE WATERS PRIMARILY ACROSS THE OUTER WATERS. SEAS WILL REMAIN ELEVATED TONIGHT THEN SUBSIDE SLIGHTLY THURSDAY AND FRIDAY. A HIGH PRESSURE SYSTEM WILL STRENGTHEN OFFSHORE FRIDAY INCREASING THE WINDS AND SEAS. WINDS AND SEAS WILL BE HIGHER ACROSS THE OUTER WATERS FRIDAY. THE WINDS AND SEAS WILL DIMINISH THIS WEEKEND AND EARLY NEXT WEEK AS THE HIGH PRESSURE SYSTEM WEAKENS AND A LOW PRESSURE TROUGH PRPAGATES EASTWARD NORTH OF THE AREA. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Sep 17, 4:12 PM PDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 412 PM PDT WED SEP 17 2014 CAZ001>003-076-182315- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 412 PM PDT WED SEP 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. ISOLATED THUNDESTORMS POSSIBLE ALONG DEL NORTE AND HUMBOLDT COUNTY COASTS THROUGH THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT ALONG THE MENDOCINO COUNTY COAST ALONG WITH PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF EASTERN MENDOCINO AND SOUTHEAST HUMBOLDT COUNTIES THROUGH THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-182315- UPPER TRINITY RIVER- 412 PM PDT WED SEP 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.